Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 23, 1995, 12:05 AM EDT for Campbell County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1995, 12:05 AM EDT (04:05 UTC)
- Expired
- Jun 23, 1995, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Campbell County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KROA 230406 COR FFWRNK VAC031-230700- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1205 AM EDT FRI JUN 23 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...WESTERN CAMPBELL COUNTY AT 1155 PM...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT 3 TO 6 INCHES OF RAIN WITH ISOLATED AMOUNTS OF 8 INCHES HAS FALLEN SINCE 6 PM. ROUTE 460 ALONG THE BEDFORD/CAMPBELL COUNTY LINE IS CLOSED DUE TO HIGH WATER. EVEN THOUGH RAINFALL INTENSITY HAS DECREASED...FLASH FLOODING WILL CONTINUE UNTIL 3 AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:58 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 22, 8:58 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 855 PM EDT THU JUN 22 1995 RECOMMENDATIONS... NONE... DISCUSSION... NOT MUCH TIME TO LOOK AT ANYTHING WITH FFW S...KFCX AT 0040Z INDCT SHWRS AND TSTMS PERSIST ACRS CNTRL PORTIONS OF CWA. FFG IS LOW IN MANY AREAS. SHWRS AND TSTMS SHD DIMINISH TNGT THEN FIRE UP AGAIN TOM ALITTLE FURTHER NORTH. EXPT CLDY SKIES WITH SHWRS/TSTMS AND AREAS OF FOG TNGT AND TOM. LOCALLY HEAVY RAIN POS. LOWS IN 60S. MAXS MAINLY LOWER AND MID 80S. KK
In the hours before
Local storm report, Jun 22, 9:20 PM EDT, 2 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 22 1995
DATE/TIME COUNTY/CITY EVENT
910 PM ROCKBRIDGE COUNTY SIGNIFICANT FLASH FLOODING
OCCURRING ACROSS NORTHERN
ROCKBRIDGE COUNTY INCLUDING
THE CITY OF BUENA VISTA.
SEVERAL VEHICLES HAVE BEEN
WASHED AWAY...EVACUATIONS ARE
UNDER WAY AND SHELTERS ARE IN
THE PROCESS OF BEING OPENED.
MTELocal storm report, Jun 22, 9:22 PM EDT, 2 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 22 1995
DATE/TIME COUNTY/CITY EVENT
910 PM ROCKBRIDGE COUNTY SIGNIFICANT FLASH FLOODING
OCCURRING ACROSS NORTHERN
ROCKBRIDGE COUNTY INCLUDING
THE CITY OF BUENA VISTA.
SEVERAL VEHICLES HAVE BEEN
WASHED AWAY...EVACUATIONS ARE
UNDER WAY AND SHELTERS ARE IN
THE PROCESS OF BEING OPENED.
MTE
bThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:37 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford | 3 hr |
| Jun 22, 9:14 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 22, 9:20 PM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 22, 10:15 PM EDT | Flash Flood Warning | RNK | Rockbridge | 2 hr |
| Jun 22, 11:40 PM EDT | Flash Flood Warning | RNK | Bedford | 3 hr |
| Jun 23, 12:09 AM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 23, 12:56 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 2 hr |
| Jun 23, 2:55 AM EDT | Flash Flood Warning | RNK | Campbell | 2 hr |
| Jun 23, 5:06 AM EDT | Flash Flood Warning | RNK | Campbell | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.